MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the preloaded multifocal intraocular lenses (iols) were implanted in the right and left eye, the patient could not tolerate the glare and halo at night in both eyes.The patient's symptoms started shortly after the initial implant surgery for both eyes, but specific dates are unknown.The surgeon made every possible adjustment with glasses, drops, and yttrium aluminum garnet (yag) laser to improve the patient¿s condition.The eye drops given to the patient were outside of the standard of care, however it is unknown what drops were provided.The date(s) of the yag procedure and which eye it was performed on is unknown.The surgeon sent the patient for a second opinion and both iols were exchanged by a different surgeon for non-johnson and johnson monofocal iols.There was no patient injury and no additional medical or surgical intervention was required.The patient is fully recovered.The lenses were discarded.Additional information was received from a letter from the patient, reporting that the multifocal lenses did not yield the expected results and the patient experienced severe and significant halos around light sources and discomfort, particularly while driving at night.The patient subsequently underwent a lens exchange surgery, during which the surgeon replaced the multifocal lenses with monofocal lenses from a different manufacturer.The outcome of this procedure was much more satisfactory, as the halos disappeared, and the patient¿s vision has significantly improved with the new lenses which has also significantly improved the patient¿s quality of life and safety, particularly while driving.The patient is pleased with the outcome of the lens exchange surgery.It was noted that johnson and johnson did not offer the specific monofocal lenses the patient required, which led to the decision to use lenses from another manufacturer.No further information was provided.This report is to capture the patient's left eye event.A separate report will be submitted to capture the patient's right eye event.
 
Additional Manufacturer Narrative
The best estimate date is between (b)(6) 2023 and (b)(6) 2023.It is noted that the symptoms started shortly after the initial implant surgery.Section h3 - other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key18406645
Report Number3012236936-2023-03250
Device Sequence Number20969734
Product Code HQL
UDI-Device Identifier05050474763012
UDI-Public(01)05050474763012(17)250714
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Model NumberDXW150
Device Catalogue NumberDXW150U220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Initial Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale